MedElevator Войти в исследования
← Поиск публикаций

DOI 10.12659/ajcr.944173

Медицинская библиотека · The American journal of case reports · 2024

Apixaban-Induced Hemopericardium in a Post-TAVR Patient: A Case Report Highlighting Diagnostic and Management Challenges.

Latif Rabia, Aloqaily Mohammed, Rabadi Alexander, Arshad Khurram, Kurian Aaron I, Obeidat Islam, Al-Sanouri Ibrahim

Клинический случайСтатьяПеревод пока не подготовлен

Аннотация

BACKGROUND Despite having many benefits, frequently-used medications may still have potential risks and can cause harm. Hemopericardium is a lethal pathology with a high risk of mortality and a lower differential diagnosis consideration. When adding both mentioned elements, their consideration as a differential diagnosis would require a higher threshold. This report presents a 66-year-old man with atrial fibrillation, heart failure, and aortic stenosis status post transcatheter aortic valve replacement (TAVR) 1 year ago with hemopericardium while treated with apixaban. CASE REPORT We present the case of a 66-year-old man with multiple medical conditions, including atrial fibrillation, heart failure, and aortic stenosis post-transcatheter aortic valve replacement 1 year before admission, who presented with 2 weeks of dyspnea and lower-limb swelling. Initial assessments revealed atrial fibrillation, elevated brain natriuretic peptide, and a chest X-ray indicating possible left pleural effusion and cardiomegaly. On day 4, an echocardiogram identified a large hemopericardium and tamponade, prompting urgent surgery. A pericardial window was performed, draining 1700 cc of bloody fluid. The postoperative improvement included normalized hemodynamics and echocardiographic findings. Pathology confirmed hemopericardium. The follow-up echocardiogram showed improved cardiac function, and the patient was transferred to the general medical floor. CONCLUSIONS This case sheds light on the uncommon but critical complications associated with direct oral anticoagulant therapy. With only a handful of reported cases, the rarity of this condition underscores the need for heightened awareness among clinicians. The patient's intricate medical history accentuates the challenges in managing anticoagulation in individuals with multiple comorbidities.

Для цитирования: Latif Rabia, Aloqaily Mohammed, Rabadi Alexander, Arshad Khurram, Kurian Aaron I, Obeidat Islam, Al-Sanouri Ibrahim. Apixaban-Induced Hemopericardium in a Post-TAVR Patient: A Case Report Highlighting Diagnostic and Management Challenges.. The American journal of case reports. 2024. DOI: 10.12659/ajcr.944173.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.